Arkansas, 2025

Flooding in Arkansas, July 1 to 31, 2025

July 1 to 31, 2025 · NWS LZK · 3 events in 3 counties and zones

River flooding occurred along the White and Black Rivers.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

River flooding occurred along the White and Black Rivers.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 30, 11:16 PM CST, 44 minutes earlier. Its key messages:

  • Issued at 111 PM CDT Mon Jun 30 2025 + For the forecast as a whole - we will see a reprieve from the heat here through much of the work week as some cooler air from the north works its way across the state beginning tomorrow (Tuesday). + Thunderstorm chances today are highest across northern Arkansas but extend across central and into south Arkansas from late in the day today during the overnight hours. Some damaging winds are possible especially across northwest Arkansas this afternoon, but overall storms are expected to remain below the threshold for severe storms. + It does look like we will heat up again next weekend. It's too early to say if that heat will be accompanied by afternoon storms that prevent the heat from building up or not, but if nothing else, the cool air aloft will be gone next weekend allowing summer to resume doing its thing here across the Natural State.
Area forecast discussion, Jun 30, 11:16 PM CST, 44 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
1216 AM CDT Tue Jul 1 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 111 PM CDT Mon Jun 30 2025

+ For the forecast as a whole - we will see a reprieve from the
heat here through much of the work week as some cooler air from
the north works its way across the state beginning tomorrow
(Tuesday).

+ Thunderstorm chances today are highest across northern Arkansas
but extend across central and into south Arkansas from late in the
day today during the overnight hours. Some damaging winds are
possible especially across northwest Arkansas this afternoon, but
overall storms are expected to remain below the threshold for
severe storms.

+ It does look like we will heat up again next weekend. It's too
early to say if that heat will be accompanied by afternoon storms
that prevent the heat from building up or not, but if nothing
else, the cool air aloft will be gone next weekend allowing summer
to resume doing its thing here across the Natural State.

&&

.DISCUSSION...
Issued at 111 PM CDT Mon Jun 30 2025

Early afternoon water vapor satellite imagery showed a trough over
the north central plains moving east southeast towards the western
Great Lakes region. There was a non-tropical upper level low
pressure system hanging just off the east coast of Florida, a
series of weak shortwave troughs over the northeastern part of the
USA and a larger upper level ridge over the northern USA Rockies.
Directly over Arkansas water vapor satellite imagery was dotted
with transient or mesoscale features that shouldn't play a major
role in forcing for subsidence or ascent here over the next 24
hours. Surface observations combined with SPC mesoanalysis show a
subtle boundary in place running nearly due west to east across
the center part of Arkansas from approximately Fort Smith to
Little Rock to West Memphis. This boundary is probably a remnant
of the big outflow boundary that made its way out of southwest
Missouri yesterday before stalling out. The boundary is marked by
some deeper boundary layer moisture rather than something easily
defined by the surface wind field, but it is relevant enough to
serve as a focus for some early afternoon storms. Regional radars
showed scattered storms developing on this boundary from just west
of Little Rock back towards the Fort Smith area.

For the remainder of the day today expect that thunderstorm
activity will continue to develop along the subtle boundary
mentioned above, but expect more activity on the western half of
the line (basically from Little Rock metro area to points west)
due to the influence of the approaching trough aloft. Out ahead of
the bigger trough aloft, SPC mesoscale analysis (run from RAP
data) shows a weak mid-level vortex providing some weak large
scale lift over the northwestern third of Arkansas this afternoon.
The subtle boundary in place over the central part of the state
represents deeper moisture which you would expect to allow storms
to develop when coupled with the peak heating hours of the day.
The weak lift from the northwest combined with the deeper moisture
boundary is what will likely make the western half of the boundary
more active than the eastern half, at least through the daylight
hours. Storms that benefit from both the deeper moisture and the
lift will pose a threat of damaging winds in addition to the
general threat of all summertime thunderstorms which is heavy
rainfall and lightning. There's not enough wind shear for a
significant threat to organize today, but could see the need to
issue at least a few thunderstorm warnings today for 60+ mph wind
gusts.

After sunset, the upper level trough moving in general towards the
western Great Lakes region will send a weak cold front south
across Arkansas. As this front moves south across the state,
anywhere along the front, we could see scattered thunderstorms
develop. The only reason the entire front will NOT light up with
thunderstorms throughout the overnight hours is because the front
is moving through well after the peak heating hours of the day.
The front itself is fairly weak, this wouldn't matter much if it
moved through during the afternoon hours, because even weak lift
would cause storms to develop along the entire front. However
overnight, the lift will have to work against the nocturnal
inversion, thereby reducing the number of storms that are able to
develop as the front moves across the state. As a result, despite
a cold front moving across Arkansas in late June/early July, the
chance of rain will remain in the 40-50 percent chance range.

What the front will do is bring some notably cooler air over the
state. With colder air aloft, that actually limits how warm the
atmosphere can get, even under full sun, and even in the summer
here in Arkansas. That cooler air aloft will cap high temperatures
tomorrow in the upper 80s to near 90 degrees. We will warm up
gradually each day throughout the week ahead, but it will take
some time for the summer sun to modify the environment to build
the heat back up over the state. By Friday, high temperatures will
once again climb back into the mid 90s for most locations, but it
looks like it will take until this upcoming weekend for heat index
values to once again approach 105 degrees which does offer us
several days of reprieve from the excessive heat and associated
heat advisories that we saw last week. Throughout the remainder of
the work week, we may see an isolated storm or two during the peak
heating hours of the day, but for the most part, the week is
expected to remain dry after today and tonight.

By the upcoming weekend the high summer sun angle and long days
will have finally won the battle for comfort and daily high
temperatures will be back in the upper 90s for much of the state.
Heat index values this upcoming weekend once again approach or
exceed 105 degrees, however with the increased heat and humidity
comes an increased chance for airmass thunderstorms to develop
during the peak heating hours of the day. Whether we will need a
heat advisory next weekend really boils down to how active the
afternoons get each day with peak heating thunderstorm activity.
As we get closer to the weekend if it looks like the thunderstorm
activity will be limited, we'll need a heat advisory. More
expected storms means more clouds and a better chance that rain
cooled air interrupts the heat. We'll just have to wait and see
this far out as airmass thunderstorms are simply not handled well
by any forecast model this far out.

Cavanaugh

&&

.AVIATION...
(06Z TAFS)
Issued at 1205 AM CDT Tue Jul 1 2025

Scattered thunderstorms continue acrs Ern AR, though impacts to
area terminals thru Tues mrng are expected to remain minimal. Some
patchy fog may be seen acrs Nrn AR and near BPK thru 12Z Tues
mrng. Tues aftn to evng, another bout of vcty showers/storms is
expected acrs Cntrl to SErn AR. Otherwise, VFR condns are expected
thru the PD.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     88  69  90  71 /   0   0  10   0
Camden AR         92  73  94  73 /  20   0  20  10
Harrison AR       86  65  87  68 /   0   0  10   0
Hot Springs AR    91  72  93  73 /  10   0  30  10
Little Rock   AR  90  73  92  73 /  10   0  20   0
Monticello AR     91  73  93  74 /  30   0  20   0
Mount Ida AR      91  71  92  72 /  10   0  30  10
Mountain Home AR  87  65  88  68 /   0   0  10   0
Newport AR        89  70  90  72 /   0   0  10   0
Pine Bluff AR     90  72  92  72 /  20   0  20   0
Russellville AR   90  70  92  72 /   0   0  20  10
Searcy AR         89  70  91  71 /   0   0  10   0
Stuttgart AR      88  73  91  73 /  10   0  10   0

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&

DISCUSSION...Cavanaugh
AVIATION...72
Hazardous weather outlook, Jun 30, 1:38 AM CST, 22 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
238 AM CDT Mon Jun 30 2025

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-010745-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
238 AM CDT Mon Jun 30 2025

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Hot and humid conditions will persist again on Monday, with the
most hazardous heat... heat index values in excess of 105
degrees... expected across the eastern half of the state.

Scattered thunderstorms will be possible Monday afternoon to
evening, particularly over the northern half of the state. A few
strong storms could produce damaging winds, hail, and locally
heavy rainfall which could lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Wednesday through the remainder of the week, hot and humid
conditions are expected to return to the state with heat index
values of 100-110 degrees possible.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

72

In the hours before

Special weather statement, Jun 30, 6:29 PM CST, 5 hours 31 minutes before
Special Weather Statement
National Weather Service Little Rock AR
729 PM CDT Mon Jun 30 2025

ARZ140-237-240-340-010115-
Polk County Lower Elevations AR-Central and Southern Scott County AR-
Southeast Polk County Higher Elevations AR-
Northern Polk County Higher Elevations AR-
729 PM CDT Mon Jun 30 2025

...A strong thunderstorm will impact portions of southwestern Scott
and northern Polk Counties through 815 PM CDT
...

At 729 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mena, moving east at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mena...                           Hatfield...
Opal...                           Queen Wilhelmina State Park...
Mountain Fork...                  Polk County Fairgrounds...
Mena Intermountain Airport...     Acorn...
Big Fork...                       Board Camp...
Rocky...                          Black Fork Mountain Wilderness...
Nunley...                         Ink...
Camp Pioneer...                   Y City...
Rich Mountain...                  Cherry Hill in Polk County...
Potter...                         Dallas...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3449 9446 3474 9445 3474 9393 3446 9394
TIME...MOT...LOC 0029Z 271DEG 10KT 3461 9420

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

72
Special weather statement, Jun 30, 8:15 PM CST, 3 hours 45 minutes before
Special Weather Statement
National Weather Service Little Rock AR
915 PM CDT Mon Jun 30 2025

ARZ039-042-043-141-238-241-010300-
Perry AR-Yell Excluding Northwest AR-
Northern Montgomery County Higher Elevations AR-Saline AR-Garland AR-
Central and Eastern Montgomery County AR-
915 PM CDT Mon Jun 30 2025

...A strong thunderstorm will impact portions of southwestern Perry,
northern Garland, northwestern Saline, south central Yell and
northeastern Montgomery Counties through 1000 PM CDT
...

At 915 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Muddy Creek WMA, or 13 miles northeast of Mount
Ida, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hot Springs...                    Hot Springs Village...
Mountain Pine...                  Jessieville...
Lake Ouachita State Park...       Hot Springs National Park...
Avant...                          Mt Tabor...
Fannie...                         Mountain Valley...
Lena Landing Rec Area...          Hamilton...
Hollis...                         Onyx...
Story...                          Washita...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3484 9355 3490 9290 3454 9291 3459 9357
TIME...MOT...LOC 0215Z 266DEG 26KT 3470 9347

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

72
Special weather statement, Jun 30, 9:11 PM CST, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1011 PM CDT Mon Jun 30 2025

ARZ032-039-042>044-010400-
Pulaski AR-Perry AR-Saline AR-Faulkner AR-Garland AR-
1011 PM CDT Mon Jun 30 2025

...A strong thunderstorm will impact portions of south central Perry,
south central Faulkner, northeastern Garland, northern Saline and
central Pulaski Counties through 1100 PM CDT
...

At 1011 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hot Springs Village, moving east at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Little Rock...                    North Little Rock...
Benton...                         West Little Rock...
Maumelle...                       Bryant...
Hot Springs Village...            Southwest Little Rock...
Shannon Hills...                  Otter Creek...
Burns Park...                     Morgan...
Marche...                         Oak Grove in Pulaski County...
Chenal Valley...                  Roland in Pulaski County...
Pinnacle Mountain State Park...   Geyer Springs...
Mabelvale...                      Salem in Saline County...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3493 9230 3462 9230 3460 9303 3483 9305
      3493 9249
TIME...MOT...LOC 0311Z 268DEG 26KT 3473 9293

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

72
Special weather statement, Jun 30, 9:56 PM CST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1056 PM CDT Mon Jun 30 2025

ARZ032-044>046-010445-
Pulaski AR-Lonoke AR-Prairie AR-Faulkner AR-
1056 PM CDT Mon Jun 30 2025

...Strong thunderstorms will impact portions of central Prairie,
central Lonoke, south central Faulkner and northeastern Pulaski
Counties through 1145 PM CDT
...

At 1056 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Little Rock AFB to Oak Grove in Pulaski
County. Movement was southeast at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Little Rock...                    North Little Rock...
Sherwood...                       Jacksonville...
Cabot...                          Maumelle...
Downtown Little Rock...           Lonoke...
North Little Rock Airport...      Little Rock AFB...
Carlisle...                       Argenta...
Keo...                            Barrettsville...
Parnell...                        Gravel Ridge...
Estes...                          Meto...
Olmstead...                       McCreanor...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3485 9154 3455 9207 3489 9243 3501 9215
TIME...MOT...LOC 0356Z 297DEG 25KT 3494 9213 3486 9232

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

72
Local storm report, Jun 30, 10:27 PM CST, 1 hour 33 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
1127 PM CDT Mon Jun 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1103 PM     Tstm Wnd Gst     1 WSW Gibson            34.89N 92.24W
06/30/2025  M60 MPH          Pulaski            AR   NWS Employee

&&

JBC
Special weather statement, Jun 30, 10:29 PM CST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1129 PM CDT Mon Jun 30 2025

ARZ044>046-056-057-010515-
Pulaski AR-Lonoke AR-Arkansas AR-Prairie AR-Jefferson AR-
1129 PM CDT Mon Jun 30 2025

...Strong thunderstorms will impact portions of central Prairie,
Lonoke, north central Jefferson, east central Pulaski and
northwestern Arkansas Counties through 1215 AM CDT
...

At 1129 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near McCreanor to near Keo. Movement was
southeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
North Little Rock...              Lonoke...
Hazen...                          De Valls Bluff...
England...                        Carlisle...
Altheimer...                      Humphrey...
Fredonia...                       Humnoke...
Keo...                            Barrettsville...
Estes...                          Meto...
McCreanor...                      Plum Bayou Mounds SP...
Stuttgart Municipal Airport...    Peppers Landing...
Brummitt...                       Prairie Center...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3467 9138 3467 9145 3464 9145 3428 9180
      3467 9221 3497 9192 3482 9137 3471 9137
TIME...MOT...LOC 0429Z 295DEG 28KT 3485 9181 3458 9203

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

72

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 flood. Local standard time, as filed.

Flood, Woodruff

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Woodruff County, 1.69 mi NW of Augusta to 1.58 mi NW of Augusta
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.294, -91.394

Major river flooding was observed at Augusta along the White River.

Flood, Monroe

When
July 1, 12:00 AM CST to July 18, 10:45 PM CST
Where
Monroe County, 1.02 mi NW of Clarendon to 0.77 mi WNW of Clarendon
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
34.688, -91.315

Major river flooding was observed at Clarendon along the White River.

Flood, Lawrence

When
July 1, 12:00 AM CST to July 3, 2:30 AM CST
Where
Lawrence County, 0.37 mi ENE of Black Rock to 0.22 mi NNE of Black Rock
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
36.102, -91.094

Minor river flooding was observed at Black Rock along the Black River.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2025Every state in 2025This day in weather historyWarnings in Arkansas, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1276616, 1276617, 1276618.